Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 25, 2007, 8:55 PM MDT for 15 counties in Idaho. It took effect at Aug 26, 2007, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 8:55 PM MDT (02:55 UTC)
- In effect from
- Aug 26, 2007, 12:00 PM MDT
- Expired
- Aug 26, 2007, 9:59 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 260255 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 855 PM MDT SAT AUG 25 2007 IDZ405>407-261500- /O.UPG.KPIH.FW.A.0015.070826T1800Z-070827T0300Z/ /O.NEW.KPIH.FW.W.0022.070826T1800Z-070827T0400Z/ /O.EXT.KPIH.FW.W.0021.000000T0000Z-070826T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 855 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL IDAHO MOUNTAIN ZONES 405...406 AND 407... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL IDAHO MOUNTAIN ZONES 405...406 AND 407... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY. THE RED FLAG WARNING FOR THIS EVENING WILL ALSO CONTINUE UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIND GUSTS TO 30 MPH AND LOW HUMIDITY WILL CONTINUE ACROSS THE CENTRAL IDAHO MOUNTAINS THROUGH MIDNIGHT TONIGHT. AFTER MIDNIGHT... WINDS WILL BEGIN TO DIMINISH AS COOLER TEMPERATURES AND HIGHER HUMIDITIES DEVELOP. A DRY SURFACE COLD FRONT IS ALSO EXPECTED TO SWING INTO THE REGION SUNDAY. THIS FRONT WILL GENERATE GUSTY WINDS TO 35 MPH AND LOW HUMIDITY CREATING ANOTHER PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ409>413-261500- /O.UPG.KPIH.FW.A.0015.070826T1800Z-070827T0300Z/ /O.NEW.KPIH.FW.W.0022.070826T1800Z-070827T0400Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 855 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY FOR SOUTHEAST IDAHO ZONES 409...410...411...412...413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY SURFACE COLD FRONT WILL MOVE THROUGH THE CENTRAL IDAHO MOUNTAINS SUNDAY PRODUCING STRONG GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE SNAKE RIVER PLAIN AND SOUTHEAST IDAHO MOUNTAINS. THE COMBINATION OF WIND GUSTS TO 40 MPH AND HUMIDITY BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KPIH 260451 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1051 PM MDT SAT AUG 25 2007 IDZ405>407-261700- /O.CAN.KPIH.FW.W.0021.000000T0000Z-070826T0600Z/ /O.CON.KPIH.FW.W.0022.070826T1800Z-070827T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 1051 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL IDAHO MOUNTAIN ZONES 405...406 AND 407... ...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF THIS EVENING FOR CENTRAL IDAHO MOUNTAIN ZONES 405...406 AND 407... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH MIDNIGHT TONIGHT. HOWEVER...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY. WIND GUSTS HAVE BEGUN TO SUBSIDE THIS EVENING AS TEMPERATURES CONTINUED TO COOL AND HUMIDITIES CLIMBED ABOVE 15 PERCENT. THUS THE RED FLAG WARNING THAT WAS IN EFFECT THROUGH MIDNIGHT TONIGHT HAS BEEN CANCELLED. A DRY SURFACE COLD FRONT IS STILL EXPECTED TO SWING INTO THE REGION SUNDAY. THIS FRONT WILL GENERATE GUSTY WINDS TO 35 MPH AND LOW HUMIDITY CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ409>413-261700- /O.CON.KPIH.FW.W.0022.070826T1800Z-070827T0400Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1051 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONES 409...410...411...412 AND 413... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT SUNDAY. A DRY SURFACE COLD FRONT WILL MOVE THROUGH THE CENTRAL IDAHO MOUNTAINS SUNDAY PRODUCING STRONG GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE SNAKE RIVER PLAIN AND SOUTHEAST IDAHO MOUNTAINS. THE COMBINATION OF WIND GUSTS TO 40 MPH AND HUMIDITY BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 260948 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MDT SUN AUG 26 2007 IDZ405>407-409>413-262200- /O.CON.KPIH.FW.W.0022.070826T1800Z-070827T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 348 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN EASTERN IDAHO ZONES 405/406/407/409/410/411/412/413... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. A DRY SURFACE COLD FRONT WILL MOVE THROUGH THE CENTRAL IDAHO MOUNTAINS TODAY AND TONIGHT...PRODUCING STRONG GUSTY WINDS AND LOW HUMIDITY THROUGHOUT THE SNAKE RIVER PLAIN AND SOUTHEAST IDAHO MOUNTAINS. WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON ACROSS THE AREA...WITH SOME AREAS IN THE SNAKE RIVER PLAIN APPROACHING 40 MPH. THIS ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 262037 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MDT SUN AUG 26 2007 IDZ405>407-409>413-270400- /O.CON.KPIH.FW.W.0022.000000T0000Z-070827T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 237 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR CENTRAL AND EASTERN IDAHO DUE TO LOW HUMIDITY AND MODERATE GUSTY WIND... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A COLD FRONT IS PASSING THROUGH IDAHO THIS AFTERNOON AND EVENING. THE FRONT WILL INCREASE WIND GUSTS TO 30 TO 40 MPH. AFTERNOON HUMIDITY IS APPROACHING THE 15 PERCENT LEVEL. WHEN THESE TWO CONDITIONS COMBINE IN WARM WEATHER...THE RESULT IS EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 270359 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 959 PM MDT SUN AUG 26 2007 IDZ405>407-409>413-270500- /O.CAN.KPIH.FW.W.0022.000000T0000Z-070827T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 959 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WINDS AND RELATIVE HUMIDITY VALUES ARE NO LONGER REACHING CRITICAL VALUES...THUS THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 25, 2:45 PM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 25, 2:45 PM MDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT SAT AUG 25 2007 .DISCUSSION... IMPRESSIVE WARMING OCCURRING OVER MUCH OF THE AREA AS A SHORTWAVE RIDGE MOVES OVERHEAD. MEANWHILE...A COLD FRONT AND ASSOCIATED SHORTWAVE TROUGH IS APPROACHING THE PACIFIC NORTHWEST COAST. WINDS WILL BECOME INCREASINGLY GUSTY ON SUNDAY AS THIS FRONT APPROACHES THE AREA. NO THUNDERSTORMS ARE EXPECTED SINCE THE ATMOSPHERE IS TOO DRY. UPPER RIDGE WILL BUILD BACK OVER THE WESTERN U.S. BEGINNING ON MONDAY. MONSOONAL MOISTURE WILL SLOWLY INCREASE OVER THE REGION ON MONDAY AND TUESDAY WITH A MORE NOTICEABLE PUSH OF MOISTURE OCCURRING WEDNESDAY AND BEYOND. AS A RESULT...WILL MENTION THUNDERSTORM ACTIVITY AS DRY MONDAY AND TUESDAY WITH -TSRA WEDNESDAY AND BEYOND DUE TO THE AMOUNT OF MOISTURE MOVING UP. VALLE && .AVIATION...WIDESPREAD VFR CONDITIONS ARE EXPECTED OVER THE AREA...WITH THE ONLY EXCEPTION BEING KSUN OVERNIGHT. DIURNAL NORTHWEST WINDS WILL PULL SMOKE OVER THE AIR TERMINAL...WITH CONDITIONS DROPPING INTO THE MVFR/IFR RANGE OVERNIGHT. CANTIN && .FIRE WEATHER...A PACIFIC WEATHER SYSTEM WILL SWING THROUGH THE REGION SUNDAY. AHEAD OF THIS SYSTEM VERY WARM AND GUSTY SOUTHWEST FLOW WILL AFFECT MUCH OF THE REGION...WITH CRITICAL CONDITIONS OVER ZONES 405...406...AND 407. THESE CONDITIONS WILL LINGER INTO THE EVENING...AND A RED FLAG WARNING REMAINS IN EFFECT. A COLD FRONT WILL SWING THROUGH THE AREA SUNDAY. THE FRONT...ALONG WITH STRONG WINDS ALOFT...WILL GENERATE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR VIRTUALLY ALL AREAS. THE BEST CHANCE FOR CRITICAL CONDITIONS WILL BE OVER CENTRAL IDAHO AND ZONE 410. MARGINAL CONDITIONS WILL EXIST ELSEWHERE. THE TIMING OF THE WINDS/LOW RH COMBINATION ASSOCIATED WITH THE FRONT WILL BEGIN AROUND NOON AND LINGER THROUGH THE EVENING. FREQUENT WIND GUSTS UP TO 35 MPH AND SUSTAINED WINDS OF 15 TO 25 MPH WILL BE COMMON. CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR IDZ405>407-409>413. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ405>407. &&
Hazardous weather outlook, Aug 25, 6:30 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 630 AM MDT SAT AUG 25 2007 IDZ017>025-031-032-261200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 630 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING DUE TO LOW HUMIDITY AND MODERATE GUSTY WIND IS IN EFFECT FOR THE SALMON-CHALLIS NATIONAL FOREST...THE NORTHERN PARTS OF THE SAWTOOTH NATIONAL FOREST...AND ADJACENT BLM LANDS. SEE THE LATEST RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON AND EVENING DUE TO LOW HUMIDITY AND MODERATE TO STRONG GUSTY WIND. A DRY COLD FRONT IS EXPECTED TO CROSS THE STATE ON SUNDAY AFTERNOON. ALL PARTS OF CENTRAL AND EASTERN IDAHO ARE PART OF THIS FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.